Repository logo
Log in(current)
Repository logoMIT Open ScholarshipDSpace@MIT
  1. Home
  2. MIT Open Access Articles
  3. MIT Open Access Articles
  4. On the Spielman-Teng Conjecture

On the Spielman-Teng Conjecture

Thumbnail Image
Download
Name

39_2025_707_ReferencePDF.pdf

Size

819.58 KB

Format

Adobe PDF

Checksum (MD5)

a1e6d90aff6d64eb2a30316fe1d02741

Download all files submitted through automated deposit
art_3184593193940378703.zip (637.14 KB)
Author(s)
Sah, Ashwin
•
Sahasrabudhe, Julian
•
Sawhney, Mehtaab
Date Issued
February 13, 2025
Journal
Geometric and Functional Analysis
Publisher
Springer International Publishing
Citation
Sah, A., Sahasrabudhe, J. & Sawhney, M. On the Spielman-Teng Conjecture. Geom. Funct. Anal. 35, 633–671 (2025).
Version
Author's final manuscript
Abstract
Let M be an n×n matrix with iid subgaussian entries with mean 0 and variance 1 and let σn(M) denote the least singular value of M. We prove that $$ \mathbb{P}\big( \sigma _{n}(M) \leqslant \varepsilon n^{-1/2} \big) = (1+o(1)) \varepsilon + e^{- \Omega (n)} $$ for all 0⩽ε≪1. This resolves, up to a 1+o(1) factor, a seminal conjecture of Spielman and Teng.
MIT Department
Massachusetts Institute of Technology. Department of Mathematics
Terms of Use
Article is made available in accordance with the publisher's policy and may be subject to US copyright law. Please refer to the publisher's site for terms of use.
Persistent DSpace Link
https://hdl.handle.net/1721.1/159423
DOI of Published Version
https://doi.org/10.1007/s00039-025-00707-z
Repository logo
PrivacyPermissionsAccessibilityContact us
Repository logo
Notify us about copyright concerns.